MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 86233
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 10/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: cap, cap cap for use with fenestrated i x10 (lot # unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during use, the cap of the endotracheal tube kept popping off when on a patient.The tube was replaced and worked.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that four samples were received for evaluation.All the samples were sealed inside their pouches.The lot numbers of the tubes were three samples of lot 23b1186jzx, and one sample of lot 24e1134jzx.It was observed that none of the tubes have the connector attached, although the connectors were present inside the pouches.The insertion mark of the connector in the proximal end was out of specification.A dimensional test was performed, and the inner and outer diameter of the tubes and the connectors were measured.It was reported that the cap of the endotracheal tube kept popping off when on a patient.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.The instructions included with this device provide the following guidance: the 15 mm connector is seated so that it can be removed with effort if cutting of the tube is desired.Follow the instructions if cutting is considered.Do not use lubricating jelly to ease connector reinsertion, as it may contribute to accidental disconnection.If shortening of the endotracheal tube is needed, use medical judgment to determine the appropriate tube length for each individual patient.Before intubating the patient, cut the tube, reinsert the 15 mm connector, and verify the connector is firmly seated in the tracheal tube.If the device is damaged or the integrity of the sterile barrier has been compromised, do not use the product and contact your covidien representative for further information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20571554
Report Number9681384-2024-00107
Device Sequence Number12900508
Product Code BTR
UDI-Device Identifier10884521797253
UDI-Public10884521797253
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151381
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86233
Device Catalogue Number86233
Device Lot Number23B1186JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown